Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Sustiva side effect tip
Feb 19, 2006

A tip that may be helpful to Sustiva users experiencing ongoing or long term insomnia and/or other negative/hell stuff: capsules versus pressed pills (which contain binders) My fiance, now in his third year with Sustiva, recently tried switching from a nightly 600 mg pressed pill to three 200 mg capsules spread out during the 24 period, in order to get some sleep, stop night sweats, and that feeeling that God is dead and hell is real ...in short terrible, hopelessness feelings ... In using the capsules versus the presssed pills, a great percentage of the negatives disappeared. We have noticed negative reactions for him from other pills that use binders and waxes. Binders and waxes, used to keep the pill tightly pressed and time released, are often a source of irritation and significant negative reactions for many HIV'ers. Dr. Jon Kaiser also notes this in his research. So, perhaps try the capsules over the one pill. Best wishes all, Colleen

Response from Dr. Henry

Thank you for posting that suggestion. There might be some concern about the actual levels of Sustiva achieved when dosed throughout the day as you suggest so perhaps checking a Sustiva level might be advisable in some circumstances. KH



Previous
Potasium
Next
Options for switch from Sustiva.

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement